MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that after having intraocular lens (iol) implantation surgery in the right eye, the vision was still fuzzy centrally.The near vision and peripheral vision was good, but consumer had trouble with central vision at distance.Consumer also had trouble with bright lights.Additional information was received.The vision was still not good.Consumer stated that the morning vision was not the best and consumer had somewhat blurry vision straight on, but if the consumer tilted the head, it was more clear through side vision.Consumer went to optometrist who insisted that the lens was in the correct spot.The optometrist suggested to use eye drops for one month.But there was no improvement.The optometrist also suggested some glasses, but could not find a lens that would correct it.The consumer also had awful glare in brightly lit areas, such as stores.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The lens remained in the eye.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided by the patient in the initial report description that the patient "does not want us to contact the ecp or surgeon at this time".Follow up attempts were made for additional information.Response from the patient, provided in the file- was that the patient had since consulted with optometrist and the optometrist insisted that the lens was in the correct spot.The optometrist instructed the patient to continue with dropper medication.Three weeks passed at the point of the follow up and the patient reported there was no improvement so far.The optometrist also suggested glasses, but according to the patient, could not find a lens that would correct.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18433397
Report Number1119421-2024-00014
Device Sequence Number6959464
Product Code POE
UDI-Device Identifier00380652405294
UDI-Public00380652405294
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.225
Device Lot Number15361319
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale